Sedating medication

Symptoms of psychological dependence include needing the drug to function and being obsessed with obtaining the drug.

Symptoms of withdrawal include: To be clinically diagnosed with having a Sedative, Hypnotic, or Anxiolytic Use Disorder, there must be a problematic pattern of impairment or distress, with at least two of the following symptoms within the previous 12-month period: Patients addicted to these medications should undergo medically supervised detoxification as the dose must be gradually tapered off.

Using CNS depressants with these other substances—particularly alcohol—can slow breathing, or slow both the heart and respiration, possibly resulting in death.

Other health risks of sedative use include: Very significant levels of physiological dependence marked by both tolerance and withdrawal can develop in response to the sedatives.

Often the abuse of barbiturates and benzodiazepines occurs in conjunction with the abuse of another substance or drug, such as alcohol or cocaine.

In these cases, the treatment approach must address the multiple addictions.

The first stage is detoxification of the drug, followed by long-term rehabilitation. Inpatient or outpatient counseling can help the individual during this process.Cognitive-behavioral therapy also has been used successfully to help individuals adapt to the discontinuation of benzodiazepine use.Doctors commonly prescribe sedatives to treat conditions like anxiety and sleep disorders. In the United States, the Drug Enforcement Agency (DEA) regulates controlled substances.Selling or using them outside these regulations is a federal crime.

Search for sedating medication:

sedating medication-33

Leave a Reply

Your email address will not be published. Required fields are marked *

One thought on “sedating medication”